Constipation & Bloated! HELP!

What the hell is this??? LOL!

I am soooo miserable! I drink plenty of water...I stay away from

all the bready stuff...I know some meds will make you constipated,

but now I see that stop smoking will do the same...

I had no idea!!!Aside from more water..

less caffeine or whatever..less bready stuff..

Add fruits and veggies, WHAT ELSE CAN I DO??

I will take the laxatives too..but dannnngggggg!!!

How long does this go on????How long until my body says,

ok no nicotine, you can now go on

your own 1 x a day...or 1x every 2 days whatever

...this is torture!!! I have been constipated like the last week or so.

Help me..today is DAY 66!:eek:

16 Replies

oldestnewest
  • I'm not a doctor, but in my opinion, constipation after 66 days of being smoke free doesn't sound like it's related to your former habit. I'd suggest you see a doctor, it sounds terribly uncomfortable!

    Good luck.

  • Have you been using a new sweetener such as xylitol? That can cause bloating although it's not constipating. Your system is detoxing and other issues may come to surface.... google 'candida' and see if you have other symptoms that match. Consider a good probiotic, reduce your sugar intake (definitely no soda) and stay away from processed foods as much as possible. Coconut oil is really good, too. Several Tbs a day (3-4), google it, too, it's great to get things back in balance. Maybe supplement with a greens powder such as Vitamineral Green. Good luck!

  • Oh and don't take laxitives, they will disturb your gut imbalance even more. Look into natural laxatives to get relieve and up your fiber (insoluble fiber) but up it slowly and drink lots and lots of water with it otherwise you'll bloat more.

  • :eek:Hi Bluetree, your not alone in this, I have HORRENDOUS WIND!!,:eek: and some days I just cannot go, but you could try eating Beans on toast now they really do make you shift, if you get my meaning.

    And I also eat fresh veg and veg, but you could just go & visit you dr see what he says.

    Anyway all the best in your quit.

    Jacqui

    10.2.12

  • More thought..

    I started last week to take some meds for pain...

    that plus anti bactria pills..I think this is what has caused

    me to be constipated...I mean, why after 60 + days am I

    now just being constipated..I should have been so sooner ya?

    (The meds were for sore gums/awful pain when I ate food.)

    So I will back off these meds I have gotten, I am in a better

    place now, and I hope to get back to normal here..like real SOON!

    This is definitely NO FUN AT ALL! LOL!

    Thanks everyone for your input! :o

  • omg

    i read this post a few days ago because I hadn't, you know, for a few days. Now, however, I'm on day 30 of no smoking and day 5 of no poo-ing and I'm starting to feel really ill. I too have been eating lots of fibre and have been pretty regular for the first month of no smoking. then, BAM!!!!.....it's horrible, have never experienced anything like this before.....if anyone has any tips pleeeease let me know, i'm taking laxatives tonight though!

  • It will sort itself out. Nicotine apparently causes constipation as...

    "Some smokers may experience constipation because nicotine is no longer present to stimulate digestion. Nicotine accelerates the muscular movement of the digestive tract." I also had this when giving up and it sorted itself out eventually. I had this problem due to pregnancy as well and taking satchets of senokot helped me. It's just a bit better than other stuff like exlax that tends to make you the complete opposite (if you get what I mean).

    I hope things get better for you.

    Lisa xx

  • ta

    okay, thanks for that, Lisa, I hope you're right, senokot is what I've taken. I'm on patches, though, so that surely means there is still nicotine in my system? hmmm, all a mystery, a very uncomfortable one....x

  • Maybe it's dependant on how nicotine is delivered into the body....i.e. smoking takes it directly into the digestive tract but patches is through the blood stream. I dunno but I definately had constipation when I first gave up. A mate of mine did as well (I remember her moaning about it a lot!). Certain painkilers bung you up too like paracetamol and codeine. I do hope it sorts itself out as it can be miserable suffering.

    Lisa xx

  • Update on the constipation!

    It was the Tylenol 3 that was given to me.

    It made me constipated! I am now good to go!

    DAY 80 todayyyyy!!!! 10 more and I go into Month 4!!!

    All good here...thanks all for the support!!! I take nothing now!:D

  • It was the Tylenol 3 that was given to me.

    It made me constipated! I am now good to go!

    DAY 80 todayyyyy!!!! 10 more and I go into Month 4!!!

    All good here...thanks all for the support!!! I take nothing now!:D

    Good to go! ROFLMAO :D

  • Yaaaay to kidney beans lol :D:D

  • ha

    i like the 'yaay to kidney beans'......

  • Constipation

    I am 11 weeks of no smoking and yes I am still constipated, so it must be something to do with nrt as I am still on low dose patches. I have not resolved to taking anything yet but just hope I will be back to normal before long

  • Heyyy everybody!

    Ok I am normal again...it was the pain killers that had me all messed up.

    I am now good to go. I do sometimes use Activa yogurt.

    Its a good thing. I am on day 111. Yes indeed. Still standing!

    Take care everyone! :D

  • Don't want to go into too much detail.....but....I used to be regular almost every morning after a fag and a cup of tea. Now....well...I have only been, ever in work, twice! And that is in the last week!! Whatever:confused:

You may also like...